I'm 18 and this is my first time ever on BC. I'm not sexual active I was placed on it for my heavy and painful periods. This is my first week on sprintec, today I forgot to take pill at 8:00 so I took it at 12:30 I noticed that my period was light and normal without any cramping throughout the day (usually happens around my 4 day i'm now on my 5th) anyways I noticed after I took my pill that my period got super heavy to the point where i'm in the bathroom every 30 minutes changing my tampon because it's so heavy. Did this happen to anyone else? I know my body needs time to get use to the BC but at this point in my period i'm usually super light and don't have cramps and if I do there not this extreme. ): I don't know what to do.. I feel like I should just stop taking them but it is only my first week.
This is most likely just your body adjusting to the hormones. It can take up to 4-6 months before your body really settles in to the way it is going to be while on the Pill. It may not take that long to start seeing a difference in your periods though. Just be patient. You are still just on the first week. Give it a few cycles. You can always call your Dr if you are concerned. The Pill mainly works to stop ovulation and this is what makes it a contraceptive to prevent pregnancy but the pill also changes the uterine lining too. It causes the body to not build the lining so thick and plushy. This is to make the uterus an inhospitable environment to a fertilized egg, if one would happen to occur. Thin lining means the fertilized egg would be less likely to implant by embedding into the lining-it prefers the thick plushy blood rich lining over a thin blood poor one and therefore will pass out of the body without implanting. This effect is what helps women who take the pill for heavy periods. This effect also takes time and a few cycles to get to full effectiveness. Hang in there! Some women are lucky enough to just get light spotting but pretty much every woman will have lighter periods while on the Pill.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Tri-Sprintec - I've been on the full birth control dose for about a month and a half now, and I'm a?
Posted 27 Nov 2009 • 1 answer
Posted 18 Jan 2012 • 1 answer
Posted 10 Mar 2012 • 1 answer
Posted 14 Aug 2013 • 3 answers
I am taking sprintec and bled heavy for 2 wks I'm changing to Junel is this better, Should I switch?
Posted 29 Oct 2014 • 1 answer